Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 71, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Nov 16, 2009, 8:49 AM CST for Pulaski County, Missouri. It took effect at Nov 16, 2009, 6:00 PM CST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2009, 8:49 AM CST (14:49 UTC)
- In effect from
- Nov 16, 2009, 6:00 PM CST
- Expired
- Nov 18, 2009, 7:31 AM CST
- In force
- 38 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KSGF 161450 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 849 AM CST MON NOV 16 2009 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .HEAVY RAINFALL OVERNIGHT HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-170249- /O.NEW.KSGF.FL.W.0071.091117T0000Z-091119T0336Z/ /TBNM7.1.ER.091117T0000Z.091117T1200Z.091118T0336Z.NO/ 849 AM CST MON NOV 16 2009 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * FROM THIS EVENING TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:50 AM MONDAY THE STAGE WAS 10.7 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 14.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING. * IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING AREA. $$
4 follow-up statements
000 WGUS83 KSGF 170229 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 829 PM CST MON NOV 16 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .HEAVY RAINFALL HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-171729- /O.EXT.KSGF.FL.W.0071.000000T0000Z-091119T1030Z/ /TBNM7.1.ER.091117T0600Z.091117T1200Z.091118T1030Z.NO/ 829 PM CST MON NOV 16 2009 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 2:35 PM MONDAY THE STAGE WAS 10.8 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT AND CONTINUE TO RISE TO NEAR 14.1 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * IMPACT...AT 14.0 FEET...FLOOD WATERS AFFECT THE HAPPY HOLLOW PICNIC AREA. $$
000 WGUS83 KSGF 170759 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 159 AM CST TUE NOV 17 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .HEAVY RAINFALL THAT FELL SUNDAY AND EARLY MONDAY HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-172259- /O.EXT.KSGF.FL.W.0071.000000T0000Z-091119T1312Z/ /TBNM7.1.ER.091117T0259Z.091117T1200Z.091118T1312Z.NO/ 159 AM CST TUE NOV 17 2009 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 1:29 AM TUESDAY THE STAGE WAS 14.3 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.6 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING. * IMPACT...AT 15.0 FEET...FLOOD WATERS AFFECT THE LOWER TA 250 TRAINING AREA. $$
000 WGUS83 KSGF 171503 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 903 AM CST TUE NOV 17 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY .HEAVY RAINFALL THAT FELL SUNDAY HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-180603- /O.EXT.KSGF.FL.W.0071.000000T0000Z-091119T1500Z/ /TBNM7.1.ER.091117T0259Z.091117T1229Z.091118T1500Z.NO/ 903 AM CST TUE NOV 17 2009 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 6:29 AM TUESDAY THE STAGE WAS 14.7 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW LATE MORNING. * IMPACT...AT 15.0 FEET...FLOOD WATERS AFFECT THE LOWER TA 250 TRAINING AREA. $$ MOC217-180602- /O.EXT.KSGF.FL.W.0072.000000T0000Z-091118T1800Z/ /NVDM7.1.ER.091117T0850Z.091117T1445Z.091117T1800Z.NO/ 903 AM CST TUE NOV 17 2009 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA 5NW. * AT 8:45 AM TUESDAY THE STAGE WAS 20.2 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS NEAR THE GAGE SITE AND MAINLY AFFECTS LOW LYING AREAS ALONG THE RIVER. $$
000 WGUS83 KSGF 181331 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 731 AM CST WED NOV 18 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-181401- /O.CAN.KSGF.FL.W.0071.000000T0000Z-091119T1500Z/ /TBNM7.1.ER.091117T0259Z.091117T1229Z.091118T0850Z.NO/ 731 AM CST WED NOV 18 2009 THE FLOOD WARNING IS CANCELLED FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 7:00 AM WEDNESDAY THE STAGE WAS 12.5 FEET. * FLOOD STAGE IS 13.0 FEET. * FELL BELOW FLOOD STAGE AT 2:50 AM WEDNESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.0 FEET BY TOMORROW MORNING. * IMPACT...AT 14.0 FEET...FLOOD WATERS AFFECT THE HAPPY HOLLOW PICNIC AREA. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Nov 16, 5:48 AM CST, 3 hours 1 minute earlier.
Area forecast discussion, Nov 16, 5:48 AM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
548 AM CST MON NOV 16 2009
...UPDATE TO AVIATION...
.DISCUSSION...
AN EXTENDED PERIOD OF CLOUDY AND DAMP WEATHER WITH TEMPERATURES
BELOW NORMAL IS THE HIGHLIGHT OF THE FORECAST.
THE UPPER LEVEL LOW IS NOW CENTERED OVER CENTRAL KANSAS. AT
DISCUSSION TIME...BAND OF LIGHT TO MODERATE RAIN EXTENDS EAST OF
A LINE NEAR OSAGE BEACH TO SPRINGFIELD TO BRANSON. WATER VAPOR
IMAGERY DEPICTS DRY SLOT WORKING THROUGH EAST OKLAHOMA INTO
PORTIONS OF SOUTHWEST MISSOURI. BAND OF SHOWERS IS EXPECTED TO
GRADUALLY SHIFT EAST THIS MORNING ALONG WITH THE DEEPER MOISTURE
TRANSPORT. NAM/GFS ISENTROPIC ANALYSIS ALONG WITH RUC/GFS/NAM
850MB MOISTURE TRANSPORT DEPICTS THIS WARM MOIST CONVEYOR BELT
SHIFTING EAST INTO CENTRAL MISSOURI AND THEN WRAPPING NORTHWEST
INTO NORTHEAST KANSAS AND EVENTUALLY WRAPPING AROUND THE BACKSIDE
OF THE UPPER LOW. WITH THAT SAID THE GREATEST CHANCES FOR
PRECIPITATION WILL BE ACROSS SOUTH CENTRAL MISSOURI AND THE
CENTRAL OZARKS TODAY. ELSEWHERE SCATTERED LIGHT RAIN SHOWERS WILL
BE POSSIBLE BUT WOULD NOT BE SURPRISED IF A SIGNIFICANT PORTION
OF SOUTHWEST MISSOURI REMAINS DRY THROUGH THE DAY. HAVE CANCELLED
THE WESTERN SECTIONS OF THE FLOOD WATCH. WHILE ADDITIONAL
RAINFALL IS EXPECTED...COVERAGE WILL BE SCATTERED AND AMOUNTS
WILL BE LIGHT WITH LIMITED RUNOFF OR ADDITIONAL FLOODING. WITH
CLOUD COVER AND DAMP GROUND...HIGH TEMPERATURES WILL BE BELOW
NORMAL WITH DIURNAL CURVE RATHER FLAT TODAY.
MODEL SOLUTIONS ARE IN EXCELLENT AGREEMENT WITH THE UPPER LEVEL
LOW TRACKING INTO SOUTHWEST MISSOURI TUESDAY AND GRADUALLY
LIFTING NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY WEDNESDAY
NIGHT. PERSISTENT CLOUD COVER WILL OCCUR THROUGH WEDNESDAY NIGHT
WITH ADDITIONAL CHANCES FOR LIGHT RAIN SHOWERS AIDED BY LIFT FROM
THE LOW AND MOISTURE WRAPPING AROUND THE LOW. NOT OUT OF THE
QUESTION THAT THERE MIGHT BE A SIGHTING OF A FEW SNOWFLAKES
MONDAY NIGHT OR TUESDAY NIGHT IF DENDRITIC PROCESSES DEVELOP WITH
COOLER TEMPERATURES ALOFT. WITH THAT SAID...NO ACCUMULATION WOULD
OCCUR WITH GROUND TEMPERATURES SO WARM AND THE PREDOMINATE
PRECIPITATION TYPE REMAINING RAIN.
DRY WEATHER ALONG WITH SOME SUNSHINE IS EXPECTED TO RETURN
THURSDAY. A QUICK MOVING DISTURBANCE TRACKS THROUGH THE REGION ON
FRIDAY AND COULD BRING A FEW LIGHT RAIN SHOWERS...HOWEVER LIMITED
MOISTURE IS EXPECTED. THE GFS/ECMWF MODELS DEVELOP ANOTHER STRONG
TROUGH/LOW LATE NEXT WEEKEND THAT COULD TRACK THROUGH THE OZARKS
BRINGING ADDITIONAL PRECIPITATION LATE IN THE WEEKEND AND EARLY
NEXT WEEK.
ANGLE
&&
.AVIATION...
A PROLONGED PERIOD OF IFR CONDITIONS WILL CONTINUE TODAY AND
TONIGHT AS A SLOW MOVING STORM SYSTEM TRACKS ACROSS THE REGION.
A STRATUS DECK GENERALLY AROUND 5OO FEET WILL BLANKET THE AREA
WHILE INTERMITTENT LIGHT RAIN AND DRIZZLE ALONG WITH LIGHT FOG
REDUCE THE VISIBILITY AT TIMES. LITTLE IMPROVEMENT IS EXPECTED AT
AREA TERMINALS THROUGH TUESDAY.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL NOON CST TODAY FOR MOZ056>058-069>071-081>083-
091-092-096-105.
KS...NONE.
&&Hazardous weather outlook, Nov 16, 7:26 AM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 726 AM CST MON NOV 16 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171330- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 726 AM CST MON NOV 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. RESIDUAL FLOODING ON SMALL STREAMS AND LOW WATER CROSSINGS IS POSSIBLE...ESPECIALLY ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND AS ANOTHER AREA OF LOW PRESSURE MOVES INTO THE OZARKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 8:47 PM CST | Areal Flood Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Miller and 2 more | 12 hr |
| Nov 16, 2:32 AM CST | Areal Flood Warning | SGF | Dent, Phelps, Pulaski, Texas | 6 hr |
| Nov 16, 9:35 AM CST | Areal Flood Advisory | SGF | Benton, Camden, Dallas, Dent, Douglas, Hickory and 11 more | 23 hr |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.